One-dimensional time-dependent distributions

David G. Levitt

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

A new derivation of two important one-dimensional time-dependent distributions for an infinite system of hard rods is presented. This derivation is simpler than previous derivations and it provides a direct physical interpretation of the individual terms in the final expressions. A new, more unusual distribution is also presented and discussed. Finally, an exact expression for the diffusion of a Brownian particle is obtained and compared with the exact expression for the self-diffusion coefficient.

Original languageEnglish (US)
Pages (from-to)329-336
Number of pages8
JournalJournal of Statistical Physics
Volume7
Issue number4
DOIs
StatePublished - Apr 1 1973

Keywords

  • Brownian motion
  • One-dimensional
  • conditional self-distribution
  • diffusion
  • hard spheres

Fingerprint Dive into the research topics of 'One-dimensional time-dependent distributions'. Together they form a unique fingerprint.

  • Cite this